Wisconsin, 2023Tornadoes and Flash Flood in Wisconsin, July 28, 2023
July 28, 2023 · NWS MKX · 40 events in 12 counties and zones
Multiple periods of thunderstorms came through southern Wisconsin due to the passage of low pressure. Mainly widespread wind damage was noted from the multiple rounds of storms, but some significant hail was observed and one tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $169,000
- Crop damage
- None recorded
- Events
- 40
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple periods of thunderstorms came through southern Wisconsin due to the passage of low pressure. Mainly widespread wind damage was noted from the multiple rounds of storms, but some significant hail was observed and one tornado.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Jul 28, 2:56 AM CST, 6 hours 20 minutes earlier.
Area forecast discussion, Jul 28, 2:56 AM CST, 6 hours 20 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
356 AM CDT Fri Jul 28 2023
.SHORT TERM...
(Issued 353 AM CDT Fri Jul 28 2023)
Today and Tonight:
Main Points for today:
- Another hot and muggy day with higher heat indices nearing and
exceeding 100F.
- Potential for a line of strong to severe storms later this
afternoon and evening with strong to damaging winds possible.
Scattered showers and a few thunderstorms from overnight activity
continue to linger across the area. CAMs seem to struggle in
handling this line of storms with only the 00z NSSL taking the line
all the way through south ern WI and into IL, where the strongest
storms exist this morning. Given the 00z NSSL performance, will
lean a bit more on its trend for development later today.
Expecting this lingering activity to gradually diminish through
daybreak as the mid-level shortwave trough pushes east. Already
seeing the environment recover a bit north of the morning showers
with southerly flow and a bump in the dewpoint closer to the
surface boundary extending across the Upper Midwest/northern WI.
Most CAMs show return flow and moisture advection to increase
through the morning as the surface front gradually slides south
with dewpoints climbing back into the lower 70s. Also expecting
deep/fat CAPE profiles to develop over the area through the day
with HREF probabilities of SBCAPE exceeding 1000 J/kg and 2000
J/kg on the higher end (>70 percent). Pair with deep layer shear
exceeding 40 kt and steep mid-level lapse rates of 7 C/km and the
ingredients will be present for strong to sever thunderstorms
later today.
Although there continues to be some minor disagreement between the
latest models on handling convection today, there is a consensus
to see a MCS develop along/near the surface front and roll across
southern WI. The question is where will it develop and timing as
models differ on the frontal placement with some solutions such as
the 00-06z HRRR firing things further north across central WI,
while other solutions such as NSSL and NAM 3km are slightly
further south along I-94 corridor. Nonetheless, there is
increasing potential for southern WI to see the a line of strong
to severe storms this afternoon. Could see some larger hail early
on as storms develop, but the main concern will definitely be
stronger to damaging winds. There are hints of 0-1km SRH exceeding
100 m2/s2 , thus still cannot rule out a tornado of two embedded
within the line, but chances remain on the lower side.
Lastly with any of the shower and thunderstorm activity along the
boundary, there is a potential to see some training resulting some
flooding concerns, but the precedent dry conditions may help limit
the impacts. However, flash flooding is possible with any heavier
rain rate over the same area.
Otherwise expecting another hot and muggy day as the morning
activity clears up. Looking at heat indices to climb through the day
and top off at or above 100F for southwestern areas away from the
lake, but areas closer to the lake will still be unpleasantly hot
with heat indices in the 90s.
Wagner
&&
.LONG TERM...
(Issued 353 AM CDT Fri Jul 28 2023)
Saturday through Monday:
High pressure builds southeast into the Great Lakes this weekend
into early next week, bringing some a cooler, more seasonable air
mass down from Canada. So we will see a break from the heat with
highs temperatures back down in the low/mid 80s. Closer to Lake
Michigan, northeast to north winds will help keep temperatures
locally cooler into early next week. There is a weak shortwave that
digs southeast across the Upper Great Lakes over the weekend, but
most this activity is expected to remain north of our area.
Tuesday through Thursday:
We will see a warming trend as high pressure moves east of the
region and upper-level ridging attempts to build back north.
Conditions look to remain dry through mid-week, with better chances
for showers and thunderstorms towards Wednesday night/Thursday as a
stronger shortwave digs south across the Great Lakes region.
Anderson
&&
.AVIATION...
(Issued 353 AM CDT Fri Jul 28 2023)
Showers and storms this morning will wrap up and VFR conditions are
expected through the morning with mainly southerly winds. Expect hot
and muggy conditions to give way to showers and thunderstorms later
this afternoon and evening. Expecting a line of storms to develop
along and ahead of the front and push through this evening. Strong
to severe storms with damaging winds will be the main concern.
This activity will bring lower flight conditions to area
terminals, but conditions are expected to improve into Saturday
morning as the line of showers and storms moves out.
Wagner
&&
.MARINE...
(Issued 353 AM CDT Fri Jul 28 2023)
A few rounds of thunderstorms are possible through Friday night,
which could be strong to severe, as a cold front slowly sags south
across the region. Winds become easterly today as the front slowly
moves into the area, then northeast tonight through Saturday and
northerly Saturday night. As winds take on more of a northerly
component, expect winds to increase slightly to perhaps around 20
knots. This will allow waves to build across the southern half of
the lake Saturday/Saturday night, but waves look to remain below
small craft advisory for now.
High pressure then builds into the region late this weekend into the
middle parts of next week, helping keep winds around or below 15
knots.
Anderson
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 28, 2:35 AM CST, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
335 AM CDT Fri Jul 28 2023
WIZ046-047-051-052-056>060-062>072-290845-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
335 AM CDT Fri Jul 28 2023
This Hazardous Weather Outlook is for portions of
east central Wisconsin, south central Wisconsin
and southeast Wisconsin.
.DAY ONE...Today and Tonight
A heat advisory is in effect for areas southwest of a line from
Wisconsin Dells to lake Geneva. Heat indices are expected to reach
100 to 105 degrees this afternoon.
A slight chance for showers and thunderstorms lingering this
morning. Stronger thunderstorms are expected to develop north and
west of the region or perhaps directly over the region this
afternoon, then drift ESE-ward across the region through tonight.
Gusty winds and hail are the main severe weather threat.
A moderate swim risk is expected for the lake front overnight
tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A moderate swim risk is forecast for the lake front throughout
Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed, especially this afternoon and
evening.
LMZ643>646-290845-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
335 AM CDT Fri Jul 28 2023
This Hazardous Weather Outlook is for the nearshore waters
from Sheboygan Wisconsin to Winthrop Harbor Illinois.
.DAY ONE...Today and Tonight
A slight chance for showers and thunderstorms lingering this
morning. Stronger thunderstorms are expected to develop north and
west of the region or perhaps directly over the region this
afternoon, then drift ESE-ward across the region through tonight.
Gusty winds and hail are the main severe weather threat.
A moderate swim risk is expected for the lake front overnight
tonight.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A moderate swim risk is forecast for the lake front throughout
Saturday.
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-290845-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
335 AM CDT Fri Jul 28 2023
This Hazardous Weather Outlook is for the open waters of Lake
Michigan.
.DAY ONE...Today and Tonight
A slight chance for showers and thunderstorms lingering over the
lake this morning. Stronger thunderstorms are expected to develop
west of the lake this afternoon, then drift ESE-ward across the
southern 2/3 of the lake this afternoon through tonight. Gusty
winds and hail are the main severe weather threat.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
No hazardous weather is expected at this time.
www.weather.gov/mkx
Event by event
30 thunderstorm wind, 7 hail, 2 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Jefferson
- When
- July 28, 9:16 AM CST to 9:27 AM CST
- Where
- Jefferson County, 1.55 mi NW of Ft Atkinson to 1.31 mi ENE of Ft Atkinson
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Broadcast Media
- Coordinates
- 42.948, -88.868
A swath of tree damage in Fort Atkinson. This includes 60-70 trees and branches down in Evergreen Cemetery. Other scattered trees and branches down in the city and just northwest of the city. Trees down on a car. 6000-7000 households and businesses without power.
Hail, Lafayette
- When
- July 28, 6:25 PM CST
- Where
- Lafayette County, 0.86 mi NE of Ipswich
- Measured
- 2.5 in hail
- Reported by
- Social Media
- Coordinates
- 42.730, -90.390
A picture of the hail was provided on social media.
Hail, Lafayette
- When
- July 28, 6:27 PM CST
- Where
- Lafayette County, 0.69 mi N of Belmont
- Measured
- 2 in hail
- Reported by
- Public
- Coordinates
- 42.740, -90.330
Hail, Lafayette
- When
- July 28, 6:45 PM CST
- Where
- Lafayette County, 0.14 mi ENE of Darlington
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.681, -90.117
Hail, Waukesha
- When
- July 28, 7:12 PM CST to 7:17 PM CST
- Where
- Waukesha County, Mukwonago
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.870, -88.330
Hail, Racine
- When
- July 28, 7:36 PM CST
- Where
- Racine County, 0.69 mi S of Waterford
- Measured
- 2.5 in hail
- Reported by
- Social Media
- Coordinates
- 42.760, -88.220
A picture of the hail was provided on social media.
Hail, Racine
- When
- July 28, 7:40 PM CST
- Where
- Racine County, 0.69 mi S of Waterford
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 42.760, -88.220
Hail, Racine
- When
- July 28, 7:40 PM CST
- Where
- Racine County, 0.86 mi NW of Waterford
- Measured
- 2.5 in hail
- Reported by
- Social Media
- Coordinates
- 42.780, -88.230
Thunderstorm Wind, Columbia
- When
- July 28, 8:03 PM CST
- Where
- Columbia County, Wisconsin Dells
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 43.630, -89.770
Large branches around 4-6 inches snapped.
Thunderstorm Wind, Sauk
- When
- July 28, 8:12 PM CST to 8:18 PM CST
- Where
- Sauk County, 0.5 mi W of Baraboo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 43.470, -89.740
Many trees and branches down in the Baraboo area, including highway signs and power poles.
Thunderstorm Wind, Columbia
- When
- July 28, 8:20 PM CST to 8:25 PM CST
- Where
- Columbia County, 4.61 mi NNE of Okee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS Employee
- Coordinates
- 43.410, -89.540
Several large trees down along the northern portion of Lake Wisconsin.
Thunderstorm Wind, Sauk
- When
- July 28, 8:25 PM CST
- Where
- Sauk County, 2.13 mi SSE of Lone Rock Airport
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 43.180, -90.180
Thunderstorm Wind, Columbia
- When
- July 28, 8:25 PM CST to 8:30 PM CST
- Where
- Columbia County, 1.52 mi N of Okee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.372, -89.577
Thunderstorm Wind, Columbia
- When
- July 28, 8:32 PM CST to 8:35 PM CST
- Where
- Columbia County, 0.85 mi NW of Arlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 43.340, -89.380
A tree with a diameter around 12 inches snapped at its base. Several large tree limbs down.
Thunderstorm Wind, Sauk
- When
- July 28, 8:33 PM CST to 8:35 PM CST
- Where
- Sauk County, Sauk City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 43.270, -89.730
A large branch around 8 inches in diameter down on a house.
Thunderstorm Wind, Dane
- When
- July 28, 8:36 PM CST to 8:41 PM CST
- Where
- Dane County, 2.02 mi W of Waunakee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.177, -89.490
Thunderstorm Wind, Dane
- When
- July 28, 8:38 PM CST to 8:42 PM CST
- Where
- Dane County, 0.62 mi NNW of Waunakee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Public
- Coordinates
- 43.188, -89.454
Several trees and branches down.
Thunderstorm Wind, Dane
- When
- July 28, 8:47 PM CST
- Where
- Dane County, 1.01 mi W of (Msn)truax Fld Madis
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 43.130, -89.350
Thunderstorm Wind, Dodge
- When
- July 28, 8:51 PM CST
- Where
- Dodge County, 2.8 mi S of Lost Lake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Trained Spotter
- Coordinates
- 43.410, -88.998
An 8 inch diameter tree down on highway 73.
Thunderstorm Wind, Green
- When
- July 28, 8:55 PM CST
- Where
- Green County, 0.29 mi WSW of Monroe Airport
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.619, -89.595
Thunderstorm Wind, Dodge
- When
- July 28, 9:03 PM CST to 9:06 PM CST
- Where
- Dodge County, Beaver Dam Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 43.450, -88.850
A large tree branch around 6 inches in diameter snapped.
Thunderstorm Wind, Dane
- When
- July 28, 9:05 PM CST to 9:08 PM CST
- Where
- Dane County, 0.51 mi W of Stoughton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 42.920, -89.230
Flash Flood, Dane
- When
- July 28, 9:10 PM CST to 10:45 PM CST
- Where
- Dane County, 0.56 mi NW of Middleton to 0.63 mi ENE of Riley
- Cause
- Heavy Rain
- Property damage
- $25,000
- Reported by
- 911 Call Center
- Coordinates
- 43.105, -89.509
Flash flooding of streets in Madison especially on the west and northwest sides. Vehicles stranded in high water.
Thunderstorm Wind, Dodge
- When
- July 28, 9:12 PM CST to 9:15 PM CST
- Where
- Dodge County, 0.85 mi NE of Hustisford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 43.360, -88.590
A tree branch around 4-6 inches in diameter fell onto a residential structure.
Thunderstorm Wind, Jefferson
- When
- July 28, 9:16 PM CST to 9:26 PM CST
- Where
- Jefferson County, Pipersville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.150, -88.650
A tree with a diameter around a foot down on the north side of the Rock River.
Thunderstorm Wind, Jefferson
- When
- July 28, 9:25 PM CST to 9:35 PM CST
- Where
- Jefferson County, 0.51 mi E of Palmyra
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Public
- Coordinates
- 42.880, -88.590
Scattered trees and branches down in Palmyra.
Tornado, Jefferson
- When
- July 28, 9:28 PM CST to 9:30 PM CST
- Where
- Jefferson County, 2.15 mi E of Palmyra to 2.94 mi E of Palmyra
- Rating
- EF1
- Path length
- 0.81 mi
- Path width
- 90 yd
- Continued into
- Waukesha, Wi (MKX)
- Reported by
- NWS Storm Survey
- Coordinates
- 42.885, -88.558
NWS damage survey found tree damage in a convergent path east of Palmyra.
Tornado, Waukesha
- When
- July 28, 9:30 PM CST to 9:31 PM CST
- Where
- Waukesha County, 3.66 mi W of Eagle to 3.2 mi W of Eagle
- Rating
- EF1
- Path length
- 0.46 mi
- Path width
- 90 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 42.884, -88.542
NWS damage survey found tree damage in a convergent path east of Palmyra.
Thunderstorm Wind, Washington
- When
- July 28, 9:30 PM CST to 9:35 PM CST
- Where
- Washington County, 0.56 mi SSE of Hartford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 43.313, -88.374
Many 4-6 inch diameter branches down on Grand Ave. A power pole was damaged.
Thunderstorm Wind, Jefferson
- When
- July 28, 9:30 PM CST to 9:34 PM CST
- Where
- Jefferson County, 3.15 mi SSE of Sullivan
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 42.980, -88.550
Estimated 60-70 mph wind gust at National Weather Service office. Some tree damage noted.
Thunderstorm Wind, Jefferson
- When
- July 28, 9:30 PM CST to 9:35 PM CST
- Where
- Jefferson County, 4 mi SSE of Sullivan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS Employee
- Coordinates
- 42.970, -88.540
Multiple trees down on Hardscrabble Road.
Thunderstorm Wind, Waukesha
- When
- July 28, 9:35 PM CST
- Where
- Waukesha County, 2.94 mi SSE of Dousman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS Employee
- Coordinates
- 42.980, -88.450
A tree fell onto a power pole knocking it down.
Thunderstorm Wind, Walworth
- When
- July 28, 9:38 PM CST to 9:41 PM CST
- Where
- Walworth County, 0.69 mi N of East Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.790, -88.400
Thunderstorm Wind, Washington
- When
- July 28, 9:39 PM CST to 9:43 PM CST
- Where
- Washington County, 0.69 mi N of Hubertus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 43.240, -88.220
A Shagbark Hickory tree was snapped about a third of the way up the tree.
Thunderstorm Wind, Walworth
- When
- July 28, 9:42 PM CST to 9:47 PM CST
- Where
- Walworth County, 0.86 mi NE of Lake Beulah
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 42.830, -88.310
A barn or outbuilding lost a portion of its sheet metal roof.
Thunderstorm Wind, Racine
- When
- July 28, 9:45 PM CST to 9:50 PM CST
- Where
- Racine County, 0.69 mi N of Rochester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 42.740, -88.220
A large tree, greater than a foot in diameter, snapped near its base and landed on a nearby residential structure. Additional scattered trees and branches down in the area.
Thunderstorm Wind, Waukesha
- When
- July 28, 9:46 PM CST to 9:50 PM CST
- Where
- Waukesha County, 1.01 mi W of Goerkes Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 43.030, -88.190
A tree was split and another tree down.
Thunderstorm Wind, Walworth
- When
- July 28, 9:55 PM CST
- Where
- Walworth County, 2.06 mi NE of East Troy
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 42.800, -88.370
Thunderstorm Wind, Milwaukee
- When
- July 28, 9:55 PM CST to 10:03 PM CST
- Where
- Milwaukee County, 2.02 mi NW of Downtown Milwaukee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 43.050, -87.999
Tree with diameter of nearly a foot was snapped.
Thunderstorm Wind, Waukesha
- When
- July 28, 10:00 PM CST
- Where
- Waukesha County, 1.38 mi N of Muskego
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.920, -88.130
An estimated wind gust of 60 mph from a trained spotter.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Indiana, July 28, 20232 deaths · $552,000 · 5 events
- Tornado and Damaging Winds in Ohio, July 28 to 29, 20231 death · $230,000 · EF1 · 13 events
- Hail and Damaging Wind in Nebraska, July 28, 2023$29 million · 4 in hail · 13 events
- Damaging Winds in Maryland, July 28, 2023$6.9 million · 70 kt wind · 40 events
- Rip Current in Michigan, July 28, 20231 death · 1 event
- Hail and Damaging Winds in Wisconsin, July 28, 2023$1.3 million · 4 in hail · 43 events
- Hail in Kansas, July 28, 2023$8.3 million · 2 in hail · 3 events
- Hail and Damaging Winds in Virginia, July 28, 20231 injured · $786,000 · 1.25 in hail · 32 events
- Hail and Damaging Wind in Montana, July 28 to 30, 2023$1.0 million · 2.5 in hail · 13 events
- Tornadoes and Hail in Illinois, July 28, 2023EF1 · 77 events
- Tornadoes and Hail in Iowa, July 28, 2023$133,000 · EF1 · 21 events
- Hail and Damaging Winds in Arizona, July 28, 2023$705,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1122401, 1122159, 1122162, 1122163, 1122164, 1122165, 1122166, 1122167, 1122361, 1122308, 1122367, 1122312, 1122368, 1122371, 1122373, 1122392, 1122395, 1122389, 1122372, 1122171, 1122378, 1122390, 1122419, 1122375, 1122404, 1122410, 1108813, 1108814, 1122384, 1122402, 1122403, 1122416, 1122185, 1122388, 1122190, 1122253, 1122417, 1122184, 1122271, 1122414.